Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 18, 2003, 12:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2003, 12:04 PM CDT (17:04 UTC)
- Expired
- May 18, 2003, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 18, 3:25 AM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, May 18, 3:25 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 AM CDT SUN MAY 18 2003 LATEST SFC ANALYSIS DEPICTS DEEP LOW OVER NORTHERN MS WITH TRAILING FRONTAL BOUNDARY/TROF EXTENDING S ACROSS CENTRAL MS TO NEAR THE MOUTH OF THE MS RVR. TO THE E STRONG RIDGING CONTINUES TO PUSH SOUTH ALONG THE APPALACHIAN CHAIN AND EASTWARD BLOCKING ANY FORWARD PROGRESSION OF MAIN LOW OVER THE LOWER MS RVR VALLEY. WITH THIS BELIEVE PROLONG PERIODS OF HEAVY RAIN WILL BECOME A PROBLEM FOR SOME AREAS LOCALLY MOSTLY OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA. ATTM...NO FLASH FLOOD WATCH IS ANTICIPATED DUE TO LOW PWS AND MARGINAL ONE AND THREE GUIDANCE VALUES. ALOFT UPPER LOW REMAINS RATHER STACKED RESULTING IN LIMITED SHEAR NEAR THE CENTER THOUGH WITH A CONTINUED DIVERGENT PATTERN ALOFT...MOSTLY NE OF THE SYSTEM PROGGED TO DRIFT SOUTHWARD TODAY ACROSS MUCH OF THE WESTERN HALF OF THE FA THROUGH ABOUT 00Z. NEAR THE COAST SOUTH OF THE LOW LATEST SOUNDING FROM KSIL INDICATES PWS WERE STILL AROUND 1.5 WITH LIS AROUND -9 WITH SFC CAPES NEAR OR SLIGHTLY ABOVE 3500 J/KG. BELIEVE PWS NEAR THE COAST WILL INCREASE TODAY MAKING A RATHER WET SCENARIO FOR MOST OF THE CWFA THROUGH ABOUT 00Z. WITH COOLER TEMPS ALOFT NEAR THE CENTER SOME ISOLATED SEVERE CELLS WILL BE POSSIBLE AS THIS SYSTEM TRACKS CLOSER TO THE COAST. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES. LATEST MODEL SOLUTIONS ALL TAKE THE LOW CENTER TO THE THE LA COAST THROUGH 12Z MON GRADUALLY WEAKENING OR FILLING WITH TIME. AS A RESULT RAIN CHANCES WILL SLOWLY DIMINISH...FROM NORTH TO SOUTH... THROUGH LATE MONDAY AFTERNOON THOUGH REMAINING SCATTERED FOR MOST AREAS IN THE CWFA THROUGH TUES. ONE NOTICEABLE DIFFERENCE FROM PREVIOUS RUNS 24 HOURS AGO...THROUGH ABOUT MIDWEEK...IS THE CONTINUED SOUTHWARD PROGRESSION AND MIDLEVEL CIRCULATION OVER THE OPEN GULF. LATER IN THE PD HIGH PRESSURE BUILDS OVER THE SW U.S. RESULTING IN A DEEP L/W TROF ACROSS MUCH OF THE EASTERN U.S. LATE IN THE WEEK. AS ADVERTISED EARLIER THIS PATTERN LOOKS TO PUSH A RATHER SIGNIFICANT COLD FRONT ACROSS THE CENTRAL GULF STATES LATE IN THE WEEK POSSIBLY SETTING UP A DRIER WEEKEND FOR THE MEMORIAL DAY HOLIDAY. MARINE...SURFACE LOW LOOKS TO FILL OR WEAKEN AS IN TRACKS SOUTH TODAY POSSIBLY RESULTING IN A LITTLE LESS GRADIENT THAN YESTERDAY. HIGHEST WINDS LOOK TO BE EARLIER THIS MORNING...15 TO 20 KNOTS AND GUSTY THOUGH COULD CONTINUE INTO THE AFTERNOON AND EARLY THIS EVENING WITH AFTERNOON HEATING. WITH THIS WILL GO WITH 15 TO 20 KNOTS AND GUSTY WITH SEAS AROUND 4 TO 5 FEET. SCECS WILL BE HEADLINED. BELIEVE TIDES ABOVE NORMAL WILL AGAIN BE A PROBLEM THOUGH MAINLY EARLY THIS AFTERNOON. RIP CURRENT THREATS WILL ALSO CONTINUE THROUGH MONDAY. FIRE...NO CONCERNS ATTM. /32 .PRELIMINARY TEMPS / POPS... MOBILE 83 72 85 72 / 70 40 50 30 PENSACOLA 85 75 85 74 / 70 40 50 30 DESTIN 83 76 83 75 / 50 30 50 30 EVERGREEN 85 70 86 69 / 70 40 60 30 WAYNESBORO 81 67 86 69 / 70 40 60 20 CAMDEN 84 69 86 68 / 70 40 60 40 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, May 18, 6:45 AM CDT, 5 hours 19 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL...UPDATED... 645 AM CDT SUN MAY 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES THROUGH TONIGHT. A DEEP AREA OF LOW PRESSURE CONTINUES TO DRIFT SOUTHWARD OVER MISSISSIPPI. SOUTH AND EAST OF THIS LOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO DRY AIR IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND GOOD SURFACE BASE INSTABILITIES A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE. LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. ALSO...DUE TO THE SLOW MOVEMENT WITH THESE THUNDERSTORMS LOCALLY HEAVY RAINFALL CAN BE EXPECTED. RAINFALL TOTALS UP TO 2 TO 4 INCHES PER HOUR WILL BE LIKELY WITH SOME OF THESE STORMS ESPECIALLY DURING THE MORNING HOURS. THE BEST CHANCE FOR LOCALIZED FLOODING TO OCCUR WILL BE OVER COASTAL AREAS OF ALABAMA AND THE EXTREME WESTERN FLORIDA PANHANDLE. A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES WILL ALSO CONTINUE TODAY. SWIMMERS ARE ADVISED TO PAY CLOSE ATTENTION TO FLAGS POSTED ALONG BEACHES. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SUNDAY) SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE REGION ON MONDAY AS A WEAKENING AREA OF LOW PRESSURE MOVES OFF THE LOUISIANA COAST. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| May 17, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 37 min |
| May 17, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 35 min |
| May 18, 6:38 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 112 min |
| May 18, 8:25 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 2 hr |
| May 18, 10:25 AM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| May 18, 10:51 AM CDT | Flash Flood Warning | MOB | Mobile | 84 min |
| May 18, 12:28 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| May 18, 2:58 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 18, 4:58 PM CDT | Special Marine Warning | MOB | 3 hr | |
| May 17, 7:14 PM CDT | Tornado Warning | MOB | Wayne | 46 min |
| May 17, 8:13 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 47 min |
| May 17, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 24 min |
| May 17, 9:26 PM CDT | Flash Flood Warning | MOB | Greene, Wayne | 64 min |
| May 17, 11:07 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 38 min |
| May 18, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | George | 23 min |
| May 18, 6:26 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 34 min |
| May 18, 9:29 AM CDT | Flash Flood Warning | MOB | Escambia | 2 hr |
| May 18, 10:31 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 59 min |
| May 18, 2:07 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 53 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.